Health knowledge made personal
Join this community!
› Share page:

is Parkinson's Disease related to inner ear music--or possibly change of PD meds.??


Posted by hearingmusic

 
Answers (2)
Sort by: Newest first | Oldest first
If by inner ear music you're referring to a ringing sound, we label that as tinnitus.  And no, there's no link between tinnitus and Parkinson's disease, at least not that I'm aware.  I assume by your second question that you're asking if tinnitus is related to Parkinson's disease medications (after all, you only need to take Parkinson's disease medications if you have Parkinson's disease, if you're asking for a relation between these two).  In that case, I'd say off the cuff it depends upon the medication.  What was changed?  Truthfully, I am not aware of any typical Parkinson's disease medications being associated with tinnitus.  That's not to say that it can't happen in any given individual, just that it's not a common complaint.  I'd suggest chatting w/your neurologist or whoever prescribed the medications and mention the tinnitus (inner ear music).  If the change in your medications hasn't improved your Parkinsonian symptoms, then you might want to return to your previous dose/regimen and see how your tinnitus responds.  Good luck!
On Sep, 15, 2013: 14,447people who have parkinson's disease are studied. Among them, 18 (0.12%) have Tinnitus. Of the 18, most were men over the age of 60. It could be related, but most likely, no. However, in PD, patients can suffer from severe pain, lending to the use of aspirin or aspirin like products, in which case a patient who is taking a lot of this type of medication for pain with PD, could very well be experience inner ear music or ringing of their ears.
NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: